I'm almost 49 yrs old and for the past 4 months, I have been getting my period every other week. I have no pain or discomfort (other than having my period every other week). Is this another side effect of menopause?
Hi there, Im also 49 and I have had the same thing as you, for about 5 months I had periods every 2 weeks, sometimes bleeding for up to 3 weeks. After years of having regular 28day cycles. Well now for the past 4 months I have had no periods at all! I believe this is the beginning of menopause. Happy days!!
Believe it! These weird things happen at the start of and during menopause. So are heavy periods that go on 2 weeks or more, and 2-3 months or so without a period. Ovulation gets all messed-up so intervals between periods go wacky.
But it's always best to have an obs/gyn referral from your doctor, and get checked out thoroughly so you can rule out any other problem first. (I was a regular visitor to my ob/gyn specialist for a couple of years!! They got sick of seeing me! And always gave me the same answer....that the disturbances were hormonal in origin, and menopause-connected)
I had similar situation. Regular 28 day cycles all my life. The past two-three years, heavy, heavy cycles 21 days apart for 2 years... then last year every 2 weeks lasting for 3 weeks, then 3 weeks on... one week off... It went on and on like this for over a year. Mentally and physically draining and I became anemic.
I had a endometrial uterine ablation in Dec. 09 .
Now I have very light or NO period since.... My other option was Birth control pills which I said No.
Please talk to your gyn dr. and see if any of these options would help you.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.